Alert archive / Indiana / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 512, NWS Louisville, KY

September 5, 2012Floyd County, Harrison County, Indiana; Jefferson County, Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at Sep 5, 2012, 3:32 PM EDT for Floyd County, Harrison County, Indiana; Jefferson County, Kentucky. It was in force for 28 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 5, 2012, 3:32 PM EDT (19:32 UTC)
Expired
Sep 5, 2012, 4:00 PM EDT
In force
28 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Hail
0.5 in
Wind
60.0 mph

Counties Floyd County, IN, Harrison County, IN, Jefferson County, KY

The radar

The Louisville radar (KLVX), 22 km from the middle of the area, began a volume at 19:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 5, 3:56 PM EDTTSTM WND DMG2 Ese Pleasure Ridge Pa, KYTREE DOWN BLOCKING HALF OF ARNOLDTOWN ROAD
Sep 5, 3:57 PM EDTTSTM WND DMGLouisville, KYA LARGE TREE CRUSHED A CAR ON WOODBURN AVENUE. TIME ESTIMATED BASED ON RADAR.
Sep 5, 4:09 PM EDTTSTM WND DMGLouisville, KYEIGHT INCH LIMB BLOCKING A PORTION OF TURNSTILE STREET IN PLAINVIEW

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 24 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 5, 10:37 AM EDTSevere Thunderstorm WatchSPC6 hr
Sep 5, 2:43 PM EDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.5 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2012-09-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 746 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2012-09-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -8 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
746 J/kg
Mixed-layer CIN
-52 J/kg
Mixed-layer LCL
667 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
-8 m²/s²
0-3 km storm-relative helicity
-4 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

890 
WUUS53 KLMK 051932
SVRLMK
INC043-061-KYC111-052000-
/O.NEW.KLMK.SV.W.0512.120905T1932Z-120905T2000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
332 PM EDT WED SEP 5 2012

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN JEFFERSON COUNTY IN NORTH CENTRAL KENTUCKY...
  THIS INCLUDES THE CITY OF LOUISVILLE...
  SOUTHERN FLOYD COUNTY IN SOUTH CENTRAL INDIANA...
  SOUTHERN HARRISON COUNTY IN SOUTH CENTRAL INDIANA...

* UNTIL 400 PM EDT

* AT 327 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR CORYDON...MOVING SOUTHEAST
  AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
  VALLEY STATION...
  SHIVELY...
  PLEASURE RIDGE PARK...
  CORYDON...
  SEVEN SPRINGS...
  LOTTICK CORNER AND ELIZABETH...
  SUGAR GROVE AND FISHTOWN...
  LOUISVILLE INTERNATIONAL AIRPORT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR
REPORT USING HASHTAG L...M...K...SPOTTER.

&&

LAT...LON 3824 8569 3805 8583 3804 8587 3814 8620
      3830 8611
TIME...MOT...LOC 1932Z 294DEG 25KT 3818 8605
WIND...HAIL 60MPH <.50IN

$$

RS
2 follow-up statements
926 
WWUS53 KLMK 051945
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
345 PM EDT WED SEP 5 2012

INC043-061-KYC111-052000-
/O.CON.KLMK.SV.W.0512.000000T0000Z-120905T2000Z/
HARRISON IN-FLOYD IN-JEFFERSON KY-
345 PM EDT WED SEP 5 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR SOUTHWESTERN JEFFERSON...SOUTHERN FLOYD AND EASTERN HARRISON
COUNTIES...

AT 341 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR SEVEN SPRINGS...MOVING
SOUTHEAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
  LOUISVILLE...
  VALLEY STATION...
  SHIVELY...
  PLEASURE RIDGE PARK...
  SUGAR GROVE AND FISHTOWN...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR
REPORT USING HASHTAG L...M...K...SPOTTER.

&&

LAT...LON 3828 8592 3824 8569 3805 8583 3804 8586
      3810 8607 3812 8613 3829 8605
TIME...MOT...LOC 1945Z 294DEG 25KT 3814 8594
WIND...HAIL 60MPH <.50IN

$$

RS
508 
WWUS53 KLMK 051957
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
357 PM EDT WED SEP 5 2012

INC043-061-KYC111-052007-
/O.EXP.KLMK.SV.W.0512.000000T0000Z-120905T2000Z/
HARRISON IN-FLOYD IN-JEFFERSON KY-
357 PM EDT WED SEP 5 2012

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN JEFFERSON...SOUTHERN
FLOYD AND EASTERN HARRISON COUNTIES WILL EXPIRE AT 400 PM EDT...

THE STORMS THAT PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED 
AREA. AN ADDITIONAL SEVERE THUNDERSTORM WARNING HAS BEEN ISSUED FOR 
DOWNTOWN LOUISVILLE AND NEW ALBANY.

REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR
REPORT USING HASHTAG L...M...K...SPOTTER.

LAT...LON 3828 8592 3824 8569 3805 8583 3804 8586
      3810 8607 3812 8613 3829 8605
TIME...MOT...LOC 1957Z 294DEG 25KT 3811 8584

$$

RS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 5, 3:32 PM EDT, 0 minutes earlier.

Area forecast discussion, Sep 5, 3:32 PM EDT, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
332 PM EDT WED SEP 05 2012

.Short Term (Tonight through Thursday Night)...
Issued at 330 PM EDT Wed Sep 5 2012

A line of strong to severe thunderstorms continues to move southeast
across the area. These storms continue to propagate southeast, aided
by a shortwave and instability that has developed out ahead of the
convection. A Severe Thunderstorm Watch is now in effect for the
whole area. The second watch is in effect until 03Z. However, storms
should be out of the area well before that time. Behind these
storms, rain showers will continue off and on tonight. However,
coverage should decrease overnight. Think that thunderstorms will be
fairly isolated overnight, if any are able to form.

A cold front will move through the area tomorrow. This front should
be about on the doorstep of the CWA by 12Z tomorrow. With daytime
heating, some storms will develop along the front. The best chance
for storms tomorrow will likely be in central Kentucky as the front
should be into this area by the time the atmosphere becomes unstable
in the afternoon. Though widespread severe weather is not expected
tomorrow, a few strong storms will be possible during the afternoon
hours. Gusty winds would be the main threat with any strong storms
that develop.

Temperatures will remain warm and muggy tonight and tomorrow. Lows
will drop only into the lower 70s tonight. For tomorrow, highs will
top out once again in the upper 80s to around 90. With the front
through the area tomorrow night, a bit cooler air will filter in.
Lows will be in the mid to upper 60s.

.Long Term (Friday - Wednesday)...
Issued at 310 PM EDT Wed Sep 5 2012

Not much has changed from the previous discussion for Friday through
Saturday as the models have a seemingly good grasp on the deep
trough and associated surface cold front that sweeps through the
Ohio Valley. Ensemble model data indicates anomalous 850mb temps
behind the front by at least 1 standard deviation. The dynamics
appear to be lining up for decent convection to fire up along a line
ahead of the frontal boundary, bringing plenty of rain chances
across the area. The timing of most of the precip appears to be
moving through early Saturday, thereby limiting the full potential
of convective instability, however, SPC has the local forecast area
in a 5% severe risk area. This is for good reason as 30 to 40 knots
of 0-6km shear will be on tap, an approximately 90 knot upper-level
jet will be screaming overhead, and WAA will have been in place for
enough time to ensure a moist, unstable atmosphere. As such, the
evolution of this system will need to be monitored for the full
local impacts to be realized.

After the fropa, a much more seasonable airmass will settle into
place as model consistency shows a strong ridge taking over the
region through the remainder of the forecast period. While high
temps will get into the upper 80s on Friday, highs over the weekend
will only reach the mid 70s. A slow warming trend will take place
through early next week, reaching the mid 80s by Wednesday.
Overnight lows will be much cooler as well, generally in the 50s
from Sunday morning onward.

&&

.Aviation (18Z TAF issuance)...
Issued at 100 PM EDT Wed Sep 5 2012

A line of storms that developed along an outflow boundary from
overnight convection continues to approach the area. The question is
how well this line of storms will hold together as it slowly sinks
into the area. SDF will likely see some thunderstorms in the
vicinity after 19Z or so as storms are beginning to pop up in front
of the main line. BWG and LEX are a bit more in question as the
storms may have a hard time maintaining their intensity as they move
east. Will leave out mention from these sites now, but monitor the
approaching storms.

Overnight skies will become partly cloudy, though high clouds will
likely remain in the area. With winds going calm once again at BWG,
light fog looks likely, so will mention this. Winds will pick up
tomorrow morning out of the west-southwest.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
KY...NONE.

Short Term.......EER
Long Term........LG
Aviation.........EER
Hazardous weather outlook, Sep 5, 11:10 AM EDT, 4 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
1110 AM EDT WED SEP 5 2012

INZ079-091-092-KYZ026>043-045>049-053>057-061>067-070>078-081-082-
061515-
JEFFERSON IN-FLOYD IN-CLARK IN-OHIO KY-GRAYSON KY-HARDIN KY-
BULLITT KY-JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-
FRANKLIN KY-SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-
WOODFORD KY-FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-
WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-
BOYLE KY-GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-
GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-
SIMPSON KY-ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-
RUSSELL KY-CUMBERLAND KY-CLINTON KY-
1110 AM EDT WED SEP 5 2012 /1010 AM CDT WED SEP 5 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE
TODAY...ESPECIALLY LATE THIS AFTERNOON INTO THIS EVENING. IF
STORMS CAN MANAGE TO DEVELOP...THEY WILL BE CAPABLE OF LOCALLY
GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

A FEW THUNDERSTORMS WILL BE POSSIBLE THURSDAY AS A WEAK COLD FRONT
PUSHES THROUGH. GUSTY WINDS WILL BE THE MAIN THREAT FROM THE STORMS.

A STRONG COLD FRONT WILL LIKELY PRODUCE THUNDERSTORMS FRIDAY NIGHT
AND SATURDAY. THESE STORMS WILL PRODUCE GUSTY WINDS AND CLOUD TO
GROUND LIGHTNING AS WELL AS LOCALLY HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT
HTTP://WEATHER.GOV/LOUISVILLE (ALL LOWER CASE).

INZ076>078-083-084-089-090-KYZ023>025-061515-
ORANGE IN-WASHINGTON IN-SCOTT IN-DUBOIS IN-CRAWFORD IN-PERRY IN-
HARRISON IN-HANCOCK KY-BRECKINRIDGE KY-MEADE KY-
1110 AM EDT WED SEP 5 2012 /1010 AM CDT WED SEP 5 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A LINE OF THUNDERSTORMS HAS DEVELOPED ALONG A BOUNDARY FORMED BY
EARLIER THUNDERSTORMS IN ILLINOIS. THIS LINE OF THUNDERSTORMS WILL
MOVE INTO THE AREA THIS AFTERNOON. A FEW THUNDERSTORMS MAY BE
STRONG TO SEVERE THIS AFTERNOON. THE MAIN THREAT WILL BE GUSTY
WINDS. SOME LARGE HAIL WILL BE POSSIBLE AS WELL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

A FEW THUNDERSTORMS WILL BE POSSIBLE THURSDAY AS A WEAK COLD FRONT
PUSHES THROUGH. GUSTY WINDS WILL BE THE MAIN THREAT FROM THE STORMS.

A STRONG COLD FRONT WILL LIKELY PRODUCE THUNDERSTORMS FRIDAY NIGHT
AND SATURDAY. THESE STORMS WILL PRODUCE GUSTY WINDS AND CLOUD TO
GROUND LIGHTNING AS WELL AS LOCALLY HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT ANY INSTANCES OF DAMAGING WINDS OR
HAIL TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT
HTTP://WEATHER.GOV/LOUISVILLE (ALL LOWER CASE).

13/JSD/EER

In the hours before

Special weather statement, Sep 5, 1:25 PM EDT, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
125 PM EDT WED SEP 5 2012

INZ076-083-051820-
DUBOIS IN-ORANGE IN-
125 PM EDT WED SEP 5 2012

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...HALF
INCH HAIL...AND 50 MPH WINDS EXPECTED TO ENTER NORTHWEST DUBOIS AND
ORANGE COUNTIES WITHIN THE HOUR...

AT 124 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NORTHEAST TO
SOUTHWEST THROUGH WASHINGTON AND WINSLOW COUNTIES IN SOUTHWEST
INDIANA...AND MOVING SOUTHEAST AT 25 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN REDUCING
VISIBILITIES...HALF INCH HAIL...AND STRONG GUSTY WINDS OF AROUND 45
TO 55 MPH...ARE EXPECTED WITH THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  JASPER...
  PORTERSVILLE...
  IRELAND AND HAYSVILLE...
  MILLERSPORT...
  SCARLET AND BONDS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE
TELEPHONE UNLESS IT IS AN EMERGENCY.

BE AWARE THAT A GUST FRONT PRECEDING THESE STORMS WILL GENERATE
STRONG AND GUSTY WINDS WELL BEFORE THE ARRIVAL OF ANY RAIN.

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3851 8708 3851 8698 3849 8695 3851 8694
      3850 8688 3853 8684 3853 8669 3869 8669
      3869 8650 3836 8685 3822 8707
TIME...MOT...LOC 1721Z 301DEG 24KT 3878 8704 3869 8713
          3856 8728 3848 8740 3840 8754

MP
Special weather statement, Sep 5, 2:20 PM EDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
220 PM EDT WED SEP 5 2012

INZ076-077-083-084-089-KYZ023-051905-
CRAWFORD IN-DUBOIS IN-HANCOCK KY-ORANGE IN-PERRY IN-WASHINGTON IN-
220 PM EDT WED SEP 5 2012

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...HALF
INCH HAIL...AND 50 MPH WINDS...

AT 120 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM PAOLI TO 11 MILES
SOUTHWEST OF PAOLI TO 9 MILES SOUTHEAST OF JASPER TO DALE TO 12 MILES
NORTHWEST OF ROCKPORT...AND MOVING EAST AT 30 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN REDUCING
VISIBILITIES...HALF INCH HAIL...AND STRONG GUSTY WINDS OF AROUND 45
TO 50 MPH...ARE EXPECTED WITH THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  TELL CITY...
  PAOLI...
  SALEM...
  JASPER...
  ENGLISH...
  WOODLAWN GROVE AND LEIPSIC...
  PUMPKIN CENTER AND STAMPERS CREEK...
  BROMER AND CLAYSVILLE...
  LIVONIA AND CAMPBELLSBURG...

THESE STORMS WILL AFFECT INTERSTATE 64 IN INDIANA BETWEEN MILE
MARKERS 74 AND 86.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE
TELEPHONE UNLESS IT IS AN EMERGENCY.

BE AWARE THAT A GUST FRONT PRECEDING THESE STORMS WILL GENERATE
STRONG AND GUSTY WINDS WELL BEFORE THE ARRIVAL OF ANY RAIN.

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3853 8684 3853 8669 3869 8668 3869 8633
      3860 8599 3842 8619 3842 8626 3836 8625
      3812 8653 3785 8691 3790 8692 3790 8699
      3794 8697 3794 8693 3801 8678 3810 8677
      3811 8681 3820 8680 3820 8707 3829 8708
TIME...MOT...LOC 1820Z 291DEG 25KT 3861 8645 3846 8661
          3827 8683 3813 8700 3799 8720

MP
Special weather statement, Sep 5, 2:38 PM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
238 PM EDT WED SEP 5 2012

INZ078-079-051905-
JEFFERSON IN-SCOTT IN-
238 PM EDT WED SEP 5 2012

...STRONG THUNDERSTORM WITH HEAVY RAIN...HALF INCH HAIL...POSSIBLE
FUNNEL CLOUDS...AND 50 MPH WINDS...

AT 232 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR SCOTTSBURG...AND DRIFTING EAST AT 5 MPH.

OCCASIONAL LIGHTNING...HEAVY RAIN REDUCING VISIBILITIES...HALF INCH
HAIL...AND STRONG GUSTY WINDS OF AROUND 45 TO 55 MPH...ARE EXPECTED
WITH THIS STORM. THIS STORM MAY ALSO PRODUCE A FUNNEL CLOUDS.

* THIS STORM WILL ALSO IMPACT...
  NEW FRANKFORT...
  WOOSTER...
  BLOCHER AND DEPUTY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3870 8554 3869 8576 3877 8580 3882 8571
      3883 8562 3885 8562 3886 8561 3886 8558
      3888 8558 3888 8557
TIME...MOT...LOC 1837Z 254DEG 4KT 3874 8572

RS
Special weather statement, Sep 5, 2:59 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
159 PM CDT WED SEP 5 2012

INZ089-KYZ023-024-026-051930-
BRECKINRIDGE KY-HANCOCK KY-OHIO KY-PERRY IN-
159 PM CDT WED SEP 5 2012

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...HALF
INCH HAIL...AND 50 MPH WINDS...

AT 158 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM TELL CITY TO 5 MILES
SOUTHWEST OF HAWESVILLE TO MASONVILLE...AND MOVING EAST AT 35 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN REDUCING
VISIBILITIES...HALF INCH HAIL...AND STRONG GUSTY WINDS OF AROUND 45
TO 50 MPH...ARE EXPECTED WITH THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  HAWESVILLE...
  HARDINSBURG...
  TELL CITY...
  WEBERSTOWN AND SUNNY CORNER...
  HOLT AND HARDINGROVE...
  STEPHENSPORT AND SAMPLE...
  MYSTIC AND SUNNYDALE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE AWARE THAT A GUST FRONT PRECEDING THESE STORMS WILL GENERATE
STRONG AND GUSTY WINDS UP TO 50 MPH WELL BEFORE THE ARRIVAL OF ANY
RAIN.

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3764 8695 3763 8692 3767 8683 3771 8687
      3775 8683 3780 8683 3784 8686 3783 8690
      3784 8692 3788 8690 3789 8692 3801 8677
      3790 8628 3751 8681 3760 8699
TIME...MOT...LOC 1858Z 292DEG 31KT 3793 8669 3784 8680
          3771 8698

MP
Special weather statement, Sep 5, 3:15 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
315 PM EDT WED SEP 5 2012

INZ076>078-084-089>092-KYZ024-025-051945-
BRECKINRIDGE KY-CLARK IN-CRAWFORD IN-FLOYD IN-HARRISON IN-MEADE
KY-ORANGE IN-PERRY IN-SCOTT IN-WASHINGTON IN-
315 PM EDT WED SEP 5 2012

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...HALF
INCH HAIL...AND 50 MPH WINDS...

AT 214 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES NORTHEAST OF
SALEM TO 10 MILES NORTHWEST OF CORYDON TO 13 MILES EAST OF TELL
CITY...AND MOVING EAST AT 30 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN REDUCING
VISIBILITIES...HALF INCH HAIL...AND STRONG GUSTY WINDS OF AROUND 45
TO 50 MPH...ARE EXPECTED WITH THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  SCOTTSBURG...
  SALEM...
  CORYDON...
  PUMPKIN CENTER AND MANNING CROSSING...
  LITTLE YORK AND CEDAR FLAT...
  RHODELIA AND FRYMIRE...
  LEOTA AND RAYMOND...

THESE STORMS WILL AFFECT INTERSTATE 65 IN INDIANA BETWEEN MILE
MARKERS 22 AND 33.

THESE STORMS WILL AFFECT INTERSTATE 64 IN INDIANA BETWEEN MILE
MARKERS 105 AND 92.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE
TELEPHONE UNLESS IT IS AN EMERGENCY.

BE AWARE THAT A GUST FRONT PRECEDING THESE STORMS WILL GENERATE
STRONG AND GUSTY WINDS UP TO 50 MPH WELL BEFORE THE ARRIVAL OF ANY
RAIN.

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3882 8568 3874 8568 3873 8567 3830 8593
      3790 8629 3802 8679 3836 8641 3878 8617
      3877 8613 3879 8608 3877 8604 3877 8599
      3876 8598 3877 8595 3876 8590 3873 8588
      3881 8580 3883 8573
TIME...MOT...LOC 1914Z 274DEG 18KT 3864 8598 3832 8621
          3802 8651

MP
Special weather statement, Sep 5, 3:32 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
232 PM CDT WED SEP 5 2012

KYZ023>027-052000-
BRECKINRIDGE KY-GRAYSON KY-HANCOCK KY-MEADE KY-OHIO KY-
232 PM CDT WED SEP 5 2012

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...HALF
INCH HAIL...AND 50 MPH WINDS...

AT 232 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTH OF
HARDINSBURG TO 12 MILES EAST OF WHITESVILLE TO HARTFORD...AND MOVING
EAST AT 30 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN REDUCING
VISIBILITIES...HALF INCH HAIL...AND STRONG GUSTY WINDS OF AROUND 45
TO 50 MPH...ARE EXPECTED WITH THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  HARTFORD...
  HARDINSBURG...
  BRANDENBURG...
  WEBSTER AND SANDEFUR CROSSING...
  BASIN SPRING AND IRVINGTON...
  BEWLEYVILLE AND GUSTON...
  TOUSEY AND HILLGROVE...

THESE STORMS WILL AFFECT THE WESTERN KENTUCKY (FORD) PARKWAY BETWEEN
MILE MARKERS 75 AND 77.

THESE STORMS WILL AFFECT THE NATCHER PARKWAY BETWEEN MILE MARKERS 41
AND 48.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE AWARE THAT A GUST FRONT PRECEDING THESE STORMS WILL GENERATE
STRONG AND GUSTY WINDS UP TO 50 MPH BEFORE THE ARRIVAL OF ANY RAIN.

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3762 8697 3767 8683 3769 8685 3785 8666
      3785 8661 3793 8656 3792 8653 3794 8650
      3795 8652 3789 8629 3801 8618 3799 8607
      3796 8605 3798 8603 3797 8600 3761 8632
      3731 8685 3747 8713
TIME...MOT...LOC 1932Z 285DEG 25KT 3786 8640 3768 8661
          3749 8689

MP

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 5, 1:25 PM EDTSpecial Weather StatementLMKDubois55 min
Sep 5, 2:20 PM EDTSpecial Weather StatementLMKCrawford, Dubois, Orange, Perry, Washington45 min
Sep 5, 2:38 PM EDTSpecial Weather StatementLMKScott27 min
Sep 5, 2:38 PM EDTSevere Thunderstorm WarningLMKCrawford, Dubois, Harrison, Perry32 min
Sep 5, 3:04 PM EDTAreal Flood AdvisoryLMKJefferson, Scott116 min
Sep 5, 3:15 PM EDTSpecial Weather StatementLMKCrawford, Harrison, Perry, Scott, Washington30 min
Sep 5, 3:42 PM EDTSpecial Weather StatementLMKClark, Floyd43 min
Sep 5, 3:48 PM EDTSevere Thunderstorm WarningLMKClark, Floyd32 min
Sep 5, 4:04 PM EDTAreal Flood AdvisoryLMKClark, Floyd, Harrison116 min
Sep 5, 2:59 PM EDTSpecial Weather StatementLMKHancock31 min
Sep 5, 3:32 PM EDTSpecial Weather StatementLMKBreckinridge, Meade, Ohio28 min
Sep 5, 3:58 PM EDTSpecial Weather StatementLMKBullitt, Butler, Grayson, Hardin, Meade, Ohio47 min
Sep 5, 4:17 PM EDTSpecial Weather StatementLMKHenry, Oldham, Shelby, Trimble28 min
Sep 5, 4:31 PM EDTSpecial Weather StatementLMKLarue, Nelson, Spencer, Washington29 min
Sep 5, 4:36 PM EDTSpecial Weather StatementLMKAnderson, Franklin, Henry, Shelby29 min
Sep 5, 4:37 PM EDTSpecial Weather StatementLMKEdmonson, Hart, Logan, Warren28 min
Sep 5, 4:47 PM EDTTornado WarningLMKShelby18 min
Sep 5, 5:04 PM EDTSpecial Weather StatementLMKAnderson, Franklin, Scott, Woodford46 min
Sep 5, 5:07 PM EDTSpecial Weather StatementLMKGreen, Larue, Marion, Nelson, Washington28 min
Sep 5, 5:11 PM EDTSpecial Weather StatementLMKEdmonson, Hart, Logan, Warren29 min
Sep 5, 5:14 PM EDTSevere Thunderstorm WarningLMKAnderson, Woodford31 min
Sep 5, 5:33 PM EDTAreal Flood AdvisoryLMKBourbon117 min
Sep 5, 5:40 PM EDTSpecial Weather StatementLMKBourbon, Fayette, Jessamine, Scott45 min
Sep 5, 5:47 PM EDTSpecial Weather StatementLMKAdair, Allen, Barren, Metcalfe, Monroe, Russell and 1 more43 min
Sep 5, 5:53 PM EDTSpecial Weather StatementLMKBoyle, Casey, Garrard, Lincoln, Madison, Mercer and 1 more42 min
Sep 5, 6:21 PM EDTSpecial Weather StatementLMKNicholas29 min
Sep 5, 6:34 PM EDTSpecial Weather StatementLMKMadison31 min
Sep 5, 7:02 PM EDTFlash Flood WarningLMKMadison58 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2012Severe Thunderstorm Warnings in Kentucky, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.